Ohio, 2015Damaging Wind in Ohio, July 7, 2015
July 7, 2015 · NWS CLE · 1 event in 1 county or zone
Showers and thunderstorms developed ahead of a cold front moving southeast across Ohio on the evening of July 7th. Several trees were downed in Robertsville due to straight line winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $8,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Showers and thunderstorms developed ahead of a cold front moving southeast across Ohio on the evening of July 7th. Several trees were downed in Robertsville due to straight line winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jul 7, 2:15 PM EST, 3 hours 35 minutes earlier.
Area forecast discussion, Jul 7, 2:15 PM EST, 3 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
315 PM EDT TUE JUL 7 2015
.SYNOPSIS...
A COLD FRONT ACROSS THE CENTRAL GREAT LAKES WILL PUSH SOUTHEAST
OF THE AREA THIS EVENING AND STALL ACROSS SOUTHERN OHIO BY
TOMORROW MORNING. A WAVE OF LOW PRESSURE WILL RIDE ALONG THE FRONT
ACROSS OHIO ON THURSDAY.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
COLD FRONT JUST NORTHWEST OF TOLEDO AREA STILL FORECAST TO MOVE SE
ACROSS THE AREA THIS EVENING. LEADING EDGE OF THE PRECIPITATION
AND THE HEAVIEST RAINS ASSOCIATED WITH PREFRONTAL TROUGH. HOWEVER
WITH CAPES HOVERING AROUND 2K J/KG SOME DEVELOPMENT NOW AHEAD OF
PREFRONTAL TROUGH. THE 6 HOUR QPF OBS GENERALLY BETWEEN A QUARTER
AND A HALF INCH WHILE MODELS RUNNING HIGHER. WILL NEED TO MONITOR
CONVECTION AHEAD OF PREFRONTAL TROUGH FOR A TRAINING SITUATION...BUT
AS OF NOW DO NOT THINK AREA WILL NEED A WATCH. BACK EDGE OF THE
PRECIP SHOULD BE NEAR SERN BORDER BY LATE EVENING. STILL SOME
DOUBTS AS TO HOW FAR SOUTH THE FRONT WILL TRACK TONIGHT BEFORE
STALLING...SO LEFT CHANCE POPS GOING OVERNIGHT ACROSS THE SERN
COUNTIES.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY NIGHT/...
FORECAST PROBLEM FOR WEDNESDAY IS HOW FAR SOUTH THE FRONT WILL MOVE
BEFORE STALLING...THEN HOW QUICKLY IT WILL LIFT NORTH AHEAD OF NEXT
WAVE. FOR NOW JUST LEFT CHANCE POPS GOING FOR THE SOUTH AND SERN
COUNTIES FOR TOMORROW. MODELS CONTINUE TO MOVE WAVE ALONG THE
FRONTAL BOUNDARY THURSDAY...ALTHOUGH THE TRACK AND TIMING DIFFERS
SOMEWHAT. ALL 3 MODELS TRACK THE LOW INTO CENTRAL/EAST CENTRAL
INDIANA BY DAYBREAK THURSDAY. THE NAM TRACKS THE LOW ACROSS
CENTRAL OHIO DURING THE DAY THURSDAY...WHILE THE GFS TRACKS THE LOW
ACROSS NORTHERN OHIO. FOR NOW WILL JUST CONTINUE LIKELY POPS FOR
THURSDAY.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
THE PATTERN LOOKS WET THRU
THE PERIOD AS FIRST A WARM FRONT LIFTS NORTH ACROSS THE AREA SAT AND
SAT NIGHT THEN DRIFTS BACK SOUTH AS AN UPPER LEVEL TROUGH DIGS SE
INTO THE AREA AND STALLS SUN THRU TUE. EXPECT NUMEROUS SHRA AND TSRA
TO HANG AROUND EACH DAY THRU TUE AND PROBABLY THRU ALL OF NEXT WEEK
AS THE PATTERN DOESN'T CHANGE. TEMPS SHOULD STAY WITHING A FEW
DEGREES OF NORMAL EACH DAY.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
A BAND OF SHRA AND TSRA
WILL MOVE SLOWLY SE ACROSS THE REST OF THE AREA THRU EARLY TONIGHT
EVENTUALLY STALLING OVER OUR SOUTHERN TAF SITES LATE TONIGHT AND
CONTINUING ON WED. THE THREAT FOR TSRA SHOULD SHIFT SE OF THE AREA
BY MIDNIGHT SO THINK AFTER THAT SHOULD JUST SEE SHRA. CONDITIONS
WILL LOWER WITH THE COLD FRONT CAUSING THE SHRA/TSRA WITH LOW
MVFR/IFR SPREADING SE OVER THE AREA FOR MUCH OF THE END OF TODAY AND
TONIGHT. THERE SHOULD BE SOME IMPROVEMENT FOR THE NORTHERN TAF SITES
AND MAYBE AT FDY LATE TONIGHT AND WED MORNING AS SLIGHTLY DRIER AIR
TRIES TO PUSH INTO NW OHIO AND THE REST OF THE LAKESHORE AREA.
OUTLOOK...ON AND OFF PERIODS OF SHRA/TSRA THRU SUN WITH NON VFR
LIKELY TO PREVAIL MUCH OF THE TIME.
&&
.MARINE...
SW WINDS OF 10 TO 20 KNOTS WILL CONTINUE TO VEER TO NW
THEN NORTH THRU EARLY TONIGHT THEN TO THE NE WED MORNING. WEAK HIGH
PRESSURE MOVING IN FOR WED NIGHT WILL DIMINISH THE WINDS. AFTER THAT
THE WINDS ARE MORE UNCERTAIN AS A FRONT SOUTH OF THE LAKE SLOWLY
DRIFTS BACK NEAR THE LAKE TO HANG OUT AT LEAST THRU EARLY NEXT WEEK.
WAVES OF LOW PRESSURE WILL MOVE EAST ALONG THE FRONT LEADING TO
CHANGEABLE WINDS BUT THE EXACT TIMING OF THESE WEAK FEATURES IS
UNCERTAIN. SINCE THE SYSTEMS ARE EXPECTED TO BE WEAK...WINDS SHOULD
TEND TO STAY UNDER 15 KNOTS.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.
&&
SYNOPSIS...DJB
NEAR TERM...DJB
SHORT TERM...DJB
LONG TERM...ADAMS
AVIATION...ADAMS
MARINE...ADAMS
Hazardous weather outlook, Jul 7, 3:49 AM EST, 14 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
449 AM EDT TUE JUL 7 2015
OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-080900-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-
WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
449 AM EDT TUE JUL 7 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
THE STORM PREDICTION CENTER HAS INDICATED A MARGINAL RISK THAT
SOME STORMS COULD BECOME SEVERE. THE MAIN THREAT WOULD BE FOR
DAMAGING WINDS THIS AFTERNOON AND EVENING. THE STORMS WILL DEVELOP
AHEAD OF A COLD FRONT. HEAVY RAIN IS ALSO POSSIBLE WITH SOME OF
THE STORMS...ESPECIALLY ACROSS NORTHEAST OHIO AND NORTHWEST
PENNSYLVANIA. HEAVY RAIN COULD PRODUCE LOCAL FLOODING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
SHOWERS AND THUNDERSTORMS ARE POSSIBLE MOST DAYS THROUGH NEXT
MONDAY. LOCALLY HEAVY RAIN MAY OCCUR.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY.
LEZ061-142>149-162>169-080900-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
449 AM EDT TUE JUL 7 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.
.DAY ONE...TODAY AND TONIGHT.
THE STORM PREDICTION CENTER HAS INDICATED A MARGINAL RISK THAT
SOME STORMS COULD BECOME SEVERE. THE MAIN THREAT WOULD BE FOR
DAMAGING WINDS THIS AFTERNOON AND EVENING. THE STORMS WILL DEVELOP
AHEAD OF A COLD FRONT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY.
In the hours before
Special weather statement, Jul 7, 1:58 PM EST, 3 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
258 PM EDT TUE JUL 7 2015
OHZ011>013-072000-
CUYAHOGA-GEAUGA-LAKE-
258 PM EDT TUE JUL 7 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CUYAHOGA...LAKE AND
GEAUGA COUNTIES...
AT 258 PM EDT...A STRONG THUNDERSTORM WAS NEAR CHESTERLAND...OR 8
MILES SOUTH OF WILLOWICK...MOVING NORTHEAST AT 45 MPH.
WINDS IN EXCESS OF 45 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CLEVELAND...PAINESVILLE...WILLOWICK...CHARDON...FAIRPORT HARBOR...
EUCLID...MENTOR...CLEVELAND HEIGHTS...SOLON...WILLOUGHBY...
EASTLAKE...WARRENSVILLE HEIGHTS...SOUTH RUSSELL...MADISON...PERRY...
BURTON...HIGHLAND HILLS...TIMBERLAKE...LAKELINE AND CHESTERLAND.
LAT...LON 4150 8101 4140 8148 4156 8161 4167 8145
4176 8128 4176 8124 4181 8113 4185 8101
TIME...MOT...LOC 1858Z 243DEG 41KT 4152 8145
LAPLANTESpecial weather statement, Jul 7, 3:56 PM EST, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
456 PM EDT TUE JUL 7 2015
PAZ001>003-072200-
NORTHERN ERIE-CRAWFORD-SOUTHERN ERIE-
456 PM EDT TUE JUL 7 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ERIE AND NORTHERN
CRAWFORD COUNTIES...
AT 454 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR HARBORCREEK TO 7 MILES EAST OF GIRARD TO NEAR
EDINBORO TO 9 MILES NORTHWEST OF MEADVILLE...AND MOVING NORTHEAST AT
35 MPH.
WINDS IN EXCESS OF 45 MPH ARE POSSIBLE WITH THESE STORMS. HEAVY
RAINFALL IS POSSIBLE WITH A QUICK HALF TO THREE QUARTERS OF AN INCH
POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
ERIE...EDINBORO...NORTH EAST...UNION CITY...GIRARD...CAMBRIDGE
SPRINGS...WATERFORD...WATTSBURG...NORTHWEST HARBORCREEK...
HARBORCREEK...WESLEYVILLE...LAKE CITY...SAEGERTOWN...MILL VILLAGE...
MCKEAN...SPARTANSBURG...VENANGO...ELGIN...FAIRVIEW AND WOODCOCK.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4201 7976 4199 7961 4183 7961 4164 8036
4186 8025 4203 8034 4207 8025 4212 8004
4227 7977
TIME...MOT...LOC 2054Z 233DEG 32KT 4212 8003 4202 8018 4192 8018 4176
8025
MULLENSpecial weather statement, Jul 7, 4:14 PM EST, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
514 PM EDT TUE JUL 7 2015
OHZ013-014-021>023-030>033-038-047-PAZ002-003-072215-
KNOX-TRUMBULL-SUMMIT-PORTAGE-MAHONING-HOLMES-ASHTABULA
INLAND-ASHLAND-GEAUGA-WAYNE-STARK-CRAWFORD-SOUTHERN ERIE-
514 PM EDT TUE JUL 7 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT TRUMBULL...MAHONING...
HOLMES...STARK...SOUTHERN SUMMIT...ASHTABULA...EASTERN KNOX...
SOUTHEASTERN GEAUGA...SOUTHERN WAYNE...SOUTHEASTERN ASHLAND...
PORTAGE...SOUTHWESTERN ERIE AND WESTERN CRAWFORD COUNTIES...
AT 512 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR ORWELL TO KENT TO NEAR WOOSTER TO 8 MILES
NORTHWEST OF DANVILLE...AND MOVING EAST AT 25 MPH.
WINDS IN EXCESS OF 45 MPH ARE POSSIBLE WITH THESE STORMS. BRIEF
HEAVY RAINFALL WILL ALSO BE POSSIBLE AND MAY PRODUCE A QUICK HALF TO
THREE QUARTERS OF AN INCH.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4024 8223 4053 8242 4110 8144 4186 8066
4198 8034 4183 8025 4149 8041 4149 8052
4090 8052 4093 8089 4090 8090 4090 8108
4073 8109 4072 8124 4065 8124 4063 8167
4044 8167 4045 8218
TIME...MOT...LOC 2112Z 256DEG 20KT 4155 8079 4113 8135 4077 8194 4055
8235 4010 8205
MULLENSpecial weather statement, Jul 7, 5:17 PM EST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
617 PM EDT TUE JUL 7 2015
PAZ002-003-072300-
CRAWFORD-SOUTHERN ERIE-
617 PM EDT TUE JUL 7 2015
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN ERIE AND
CRAWFORD COUNTIES...
AT 613 PM EDT...AN AREA OF STRONG THUNDERSTORMS OVER CRAWFORD COUNTY
AND EXTREME EASTERN ERIE COUNTY WILL CONTINUE TO MOVE TO THE EAST
NORTHEAST AT 35 MPH.
WINDS IN EXCESS OF 45 MPH ARE POSSIBLE WITH THESE STORMS AND MAY
CAUSE SOME MINOR TREE DAMAGE. HEAVY RAINFALL IS ALSO EXPECTED WITH A
QUICK HALF AN INCH TO AN INCH POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
MEADVILLE...TITUSVILLE...UNION CITY...CAMBRIDGE SPRINGS...
COCHRANTON...SAEGERTOWN...HYDETOWN...MILL VILLAGE...BLOOMING
VALLEY...TOWNVILLE...SPARTANSBURG...VENANGO...ELGIN...CENTERVILLE...
WOODCOCK...CONNEAUT LAKESHORE AND HARTSTOWN.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4162 7962 4162 7982 4149 8000 4148 8013
4149 8041 4181 8024 4199 7977 4199 7961
TIME...MOT...LOC 2213Z 242DEG 32KT 4201 7948 4183 7958 4143 8002
MULLENThunderstorm Wind, Stark
- When
- July 7, 5:50 PM EST
- Where
- Stark County, Robertsville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Emergency Manager
- Coordinates
- 40.770, -81.200
The Emergency Manager and local media relayed reports of trees down in Robertsville.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Texas, July 7 to 9, 20151 death · 16 events
- Heat in Nevada, July 7, 20151 death · 1 event
- Flash Flooding and Hail in Nevada, July 7 to 9, 2015$2.2 million · 61 kt wind · 9 events
- Tornado and Flash Flooding in New Mexico, July 7, 20151 injured · $1.1 million · EF0 · 5 events
- Flash Flood and Heavy Rain in Kentucky, July 7, 2015$1.2 million · 3 events
- Tornado and Flash Flooding in Oklahoma, July 7, 2015$65,000 · EF1 · 7 events
- Tornado and Flash Flood in Wyoming, July 7, 2015$250,000 · EF0 · 2 events
- Damaging Winds in Kentucky, July 7, 2015$110,000 · 83 kt wind · 9 events
- Damaging Winds in New York, July 7, 2015$105,000 · 55 kt wind · 6 events
- Flash Flood and Damaging Winds in West Virginia, July 7 to 8, 2015$64,000 · 50 kt wind · 12 events
- Flood and Damaging Winds in Massachusetts, July 7, 2015$55,000 · 65 kt wind · 3 events
- Damaging Winds in Mississippi, July 7, 2015$40,000 · 57 kt wind · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 597263.